Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 352, NWS Birmingham, AL

August 15, 2006Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 15, 2006, 5:53 PM CDT for Montgomery County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2006, 5:53 PM CDT (22:53 UTC)
Expired
Aug 15, 2006, 6:30 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Montgomery County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 152253
SVRBMX
ALC101-152330-
/O.NEW.KBMX.SV.W.0352.060815T2253Z-060815T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...MONTGOMERY...PINTLALA...PIKE ROAD

* UNTIL 630 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTH OF MONTGOMERY TO DANNELLY FIELD...OR ALONG A
  LINE EXTENDING FROM 6 MILES NORTH OF MONTGOMERY TO 9 MILES SOUTH OF
  PRATTVILLE...AND MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SNOWDOUN AND SPRAGUE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3225 8640 3228 8649 3233 8648 3235 8650
      3241 8645 3242 8639 3241 8631 3247 8631
      3250 8625 3243 8619 3242 8613 3223 8606
      3206 8640

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 152319
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT TUE AUG 15 2006

ALC101-152330-
/O.CON.KBMX.SV.W.0352.000000T0000Z-060815T2330Z/
MONTGOMERY AL-
619 PM CDT TUE AUG 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MONTGOMERY COUNTY...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONTGOMERY TO DANNELLY FIELD...OR ALONG A LINE
EXTENDING FROM MONTGOMERY TO 7 MILES SOUTHWEST OF MONTGOMERY...MOVING
SOUTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNOWDOUN...PINTLALA AND PIKE ROAD

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3225 8640 3228 8649 3233 8648 3235 8650
      3241 8645 3242 8639 3241 8631 3247 8631
      3250 8625 3243 8619 3242 8613 3223 8606
      3206 8640

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:46 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 15, 3:46 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT TUE AUG 15 2006

.SHORT TERM...
ACTIVE WEATHER CONTINUES ACROSS CENTRAL ALABAMA THIS AFTERNOON AS
STRONG TO SEVERE THUNDERSTORMS MOVE SOUTHEAST ACROSS THE AREA.
SURFACE TROUGH CURRENTLY LOCATED OVER CENTRAL ALABAMA IS THE MAIN
FOCUS FOR CONVECTION THIS AFTERNOON. EXPECT THE STRONGEST OF
THESE THUNDERSTORMS TO BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...HAIL UP TO THE SIZE OF PENNIES...AND WIND GUSTS UP TO
60 MPH IN THE STRONGEST THUNDERSTORMS.

THESE THUNDERSTORMS SHOULD DECREASE IN INTENSITY AFTER SUNSET. THE
SURFACE TROUGH WILL SINK SOUTHWARD OVERNIGHT PUSHING SHOWERS AND
THUNDERSTORMS ALONG WITH IT. KEPT RAIN CHANCES MAINLY EAST OF
INTERSTATE 65 AND SOUTH OF INTERSTATE 20 OVERNIGHT. TEMPERATURES
WILL BE SOMEWHAT TRICKY OVERNIGHT WITH LINGERING SURFACE BOUNDARY.
BELIEVE SOME DRY AIR WILL TRY AND MAKE IT IN NORTHWEST ALABAMA SO
HAVE SLIGHTLY LOWERED LOW TEMPS TONIGHT IN THIS AREA. OTHERWISE...
GENERALLY ACCEPTED GUIDANCE WITH LOWS IN THE LOWER 70S.

SURFACE TROUGH SHOULD BE WELL SOUTH OF INTERSTATE 20 ON WEDNESDAY
SO EXPECT THE BEST CHANCE OF RAIN TO BE IN THIS SAME AREA. AREAS
NORTH OF INTERSTATE 20 SHOULD REMAIN MOSTLY DRY AND HOT WITH
HIGHS IN THE LOW TO MID 90S. UPPER HIGH BEGINS TO BUILD ACROSS THE
AREA WEDNESDAY NIGHT AS MOSTLY DRY CONDITIONS ARE EXPECTED.

.LONG TERM...
ON THURSDAY AND FRIDAY...EXPECT A WEAK WEDGE TO BUILD IN ACROSS
THE AREA FROM THE EAST. THIS WEDGE WILL BE WEAKER THAN LAST
WEEKEND SO TEMEPRATURES WILL NOT BE QUITE AS COOL. HIGHS WILL BE IN
THE LOW 90S WITH MOST AREAS REMAINING DRY. BY THE WEEKEND...THE
UPPER HIGH REMAINS STRONG ACROSS THE AREA SO MORE OF A TYPICAL
SUMMERTIME PATTERN IS EXPECTED WITH AFTERNOON AND EVENING
CONVECTION AND HIGH TEMPERATURES WELL INTO THE MID 90S. BY THE
START OF THE WORK WEEK...THE UPPER RIDGE FLATTENS SOME SO IT LOOKS
LIKE MOSTLY MESOSCALE FEATURES WILL DETERMINE RAIN CHANCES EACH
DAY. HIGH TEMPERATURES WILL BE WELL INTO THE 90S AND HAVE GONE
SLIGHTLY ABOVE GUIDANCE IN THIS TIME PERIOD.

&&

.AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ACROSS THE FORECAST AREA THIS AFTERNOON IN RESPONSE TO
APPROACHING COLD FRONT. AT THIS POINT...DECIDED NOT TO GO
PREDOMINANT THUNDERSTORMS THIS AFTERNOON AT ANY LOCATION...BUT
WILL HANDLE WITH VCTS AND AMEND AS NECESSARY THIS AFTERNOON.
EXPECT SHOWERS AND THUNDERSTORMS TO DWINDLE WITH THE LOSS OF
HEATING TONIGHT...AND WITH LINGERING MOISTURE AND FRONTAL
BOUNDARY...MVFR IS IN THE FORECAST FOR MOST LOCATIONS...WITH
TEMPORARY IFR AT EET AND ANB DURING THE EARLY MORNING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  92  69  91 /  20  10  10  10
ANNISTON    71  93  70  92 /  20  20  10  10
BIRMINGHAM  71  93  73  91 /  20  10  10  10
TUSCALOOSA  72  95  71  94 /  20  10  10  10
CALERA      72  92  72  92 /  20  20  10  10
AUBURN      72  92  72  91 /  40  30  10  20
MONTGOMERY  73  95  73  93 /  40  30  10  30
TROY        73  95  72  91 /  40  40  20  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

99/99/81
Hazardous weather outlook, Aug 15, 1:49 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CDT TUE AUG 15 2006

ALZ011>015-017>050-161130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
149 PM CDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA
TODAY GENERALLY FROM THROUGH 8 PM. THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALIZED HEAVY RAINFALL UP TO 2 INCHES IN AN HOUR...DEADLY
LIGHTNING...AND WIND GUSTS TO 45 MPH.

A COLD FRONT WILL MOVE INTO CENTRAL ALABAMA TODAY. THE FRONT IS
EXPECTED TO BE BETWEEN BIRMINGHAM AND MONTGOMERY THIS AFTERNOON.
THEREFORE...THE BEST CHANCE OF A STRONG STORMS WILL BE BETWEEN
THE INTERSTATE 59 CORRIDOR AND THE INTERSTATE 85/US 80 CORRIDOR...
ALTHOUGH A STRONG STORM MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY THIS AFTERNOON...ALTHOUGH STORMS ARE EXPECTED TO
REMAIN UNORGANIZED. THE CHANCE OF A CONVECTIVE WATCH REMAINS LOW AT
THIS TIME.

JD/81

In the hours before

Local storm report, Aug 15, 4:48 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     1 W WEDOWEE             33.31N 85.50W
08/15/2006                   RANDOLPH           AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN JUST WEST OF WEDOWEE.

&&

DCW
Special weather statement, Aug 15, 4:59 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT TUE AUG 15 2006

ALZ042-152245-
LOWNDES-
459 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 545
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WHITE HALL...MOVING SOUTHEAST AT 10 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BENTON...WHITE HALL...
MOSSES AND LOWNDESBORO THROUGH 545 PM CDT.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

10/ARM
Special weather statement, Aug 15, 5:13 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT TUE AUG 15 2006

ALZ030-032-033-039-040-152245-
DALLAS-HALE-MARENGO-PERRY-SUMTER-
513 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO...DALLAS...
PERRY...SUMTER AND HALE COUNTIES UNTIL 545 PM CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT RACING OUT AHEAD OF A LINE OF THUNDERSTORMS FROM 14 MILES
NORTH OF MINTER TO LIVINGSTON...MOVING SOUTH AT 45 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
UNIONTOWN...LIVINGSTON...FAUNSDALE...DEMOPOLIS...GALLION...
ORRVILLE...OLD SPRING HILL AND MINTER THROUGH 545 PM CDT.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

12/SIRMON
Special weather statement, Aug 15, 5:24 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT TUE AUG 15 2006

ALZ037-038-043>048-152315-
BULLOCK-CHAMBERS-ELMORE-LEE-MACON-MONTGOMERY-RUSSELL-TALLAPOOSA-
524 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK...MONTGOMERY...
RUSSELL...MACON...LEE...ELMORE...TALLAPOOSA AND CHAMBERS COUNTIES
UNTIL 615 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT RACING OUT AHEAD OF A LINE OF THUNDERSTORMS FROM OPELIKA
TO 5 MILES SOUTHWEST OF BLUE RIDGE...MOVING SOUTH AT 30 MPH.

THESE WINDS...SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND
NEAR WAVERLY...TALLASSEE...OPELIKA...LOACHAPOKA...COOSADA...BLUE
RIDGE...TALLAPOOSA CITY AND KENT THROUGH 615 PM CDT.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

12/SIRMON
Local storm report, Aug 15, 5:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     STROUD                  33.06N 85.33W
08/15/2006                   CHAMBERS           AL   EMERGENCY MNGR

            A FEW TREES DOWN.

&&

MROSE
Special weather statement, Aug 15, 5:44 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT TUE AUG 15 2006

ALZ030-033-039-040-042-152330-
DALLAS-LOWNDES-MARENGO-PERRY-SUMTER-
544 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES...MARENGO...
DALLAS...PERRY AND SUMTER COUNTIES UNTIL 630 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN
HOUR...AND LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM LIVINGSTON TO LOWNDESBORO...MOVING SOUTH
AT 30 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WHITE
HALL...ORRVILLE...OLD SPRING HILL...LIVINGSTON...DAYTON...BENTON...
TYLER AND US 80 AND AL 28 THROUGH 630 PM CDT.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 40 TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

JD/81

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:42 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker33 min
Aug 15, 2:45 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair23 min
Aug 15, 2:59 PM CDTSevere Thunderstorm WarningBMXCalhoun31 min
Aug 15, 3:21 PM CDTSevere Thunderstorm WarningBMXPickens14 min
Aug 15, 3:51 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa23 min
Aug 15, 4:13 PM CDTSevere Thunderstorm WarningBMXClay, Randolph47 min
Aug 15, 5:49 PM CDTSevere Thunderstorm WarningBMXDallas, Lowndes, Marengo, Perry, Sumter41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.